Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 27, 2014, 11:28 AM CDT for Liberty County, Polk County, San Jacinto County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 11:28 AM CDT (16:28 UTC)
- Expired
- Jun 27, 2014, 11:45 AM CDT
- In force
- 17 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 112 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WFUS54 KHGX 271628
TORHGX
TXC291-373-407-271645-
/O.NEW.KHGX.TO.W.0010.140627T1628Z-140627T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1128 AM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL LIBERTY COUNTY IN SOUTHEAST TEXAS...
SOUTH CENTRAL POLK COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1145 AM CDT
* AT 1127 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
SHEPHERD...OR 11 MILES NORTHEAST OF CLEVELAND. DOPPLER RADAR
SHOWED THIS TORNADO MOVING NORTH AT 20 MPH. COUNTY EMERGENCY
MANAGEMENT REPORTED A TORNADO NEAR TARKINGTON MOVING NORTH.
* LOCATIONS IMPACTED INCLUDE...
SHEPHERD...GOODRICH AND ROMAYOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO HAS BEEN CONFIRMED BY STORM SPOTTERS. TAKE
COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3038 9489 3040 9499 3061 9498 3057 9476
TIME...MOT...LOC 1627Z 196DEG 19KT 3044 9492
$$
39What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 27, 10:03 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 27, 10:03 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1003 AM CDT FRI JUN 27 2014
.DISCUSSION...
GOES SOUNDER PW IMAGERY AND AREA SOUNDINGS SHOW 1.8-2.1" PW'S TO
WORK WITH TODAY. STARTING TO SEE SCT DEVELOPMENT OUT THERE NOW AND
ANTICIPATE PRECIP TO INCREASE IN AREAL COVERAGE AS TEMPS CLIMB
INTO THE MID & UPPER 80S. FOR THE UPDATE: JUST SOME INSIGNIFICANT
TWEAKS TO 1ST PERIOD GRIDS BASED ON LATEST TRENDS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 89 74 91 77 93 / 30 20 20 20 20
HOUSTON (IAH) 87 76 89 78 92 / 60 20 40 20 20
GALVESTON (GLS) 86 81 87 82 90 / 40 20 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Jun 27, 4:07 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 407 AM CDT FRI JUN 27 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 407 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. LOCALIZED STRONG CELLS AND HEAVY RAIN ARE A POSSIBILITY. IT WILL BECOME BREEZY AREA WIDE...AND AS A RESULT SOME HIGHER SURF AND ELEVATED RIP CURRENTS ARE POSSIBLE ALONG THE GULF BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OVER THE WEEKEND...THE AREA SHOULD SEE GRADUALLY DECREASING STORM COVERAGE AS MOISTURE LEVELS LOWER A BIT. IT WILL CONTINUE TO BE SOMEWHAT BREEZY...AND THIS WILL CONTINUE TO BRING AN ELEVATED THREAT FOR HIGHER SURF AND RIP CURRENTS ALONG THE GULF BEACHES. BEGINNING ON MONDAY...EVEN LOWER MAINLY AFTERNOON RAIN CHANCES ARE ANTICIPATED AS UPPER LEVEL RIDGING BUILDS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 10:53 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1053 AM CDT FRI JUN 27 2014 TXZ178-179-200-271630- SAN JACINTO TX-POLK TX-LIBERTY TX- 1053 AM CDT FRI JUN 27 2014 ...SPECIAL WEATHER STATEMENT... AT 1052 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TARKINGTON PRAIRIE...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM ALSO HAS SOME WEAK ROTATION AND FUNNEL CLOUDS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CLEVELAND...SHEPHERD...ROMAYOR AND TARKINGTON PRAIRIE. LAT...LON 3021 9495 3024 9507 3057 9511 3054 9480 TIME...MOT...LOC 1552Z 187DEG 13KT 3031 9500
Special weather statement, Jun 27, 10:56 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1056 AM CDT FRI JUN 27 2014 TXZ200-271645- LIBERTY TX- 1056 AM CDT FRI JUN 27 2014 ...SPECIAL WEATHER STATEMENT... AT 1055 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KENEFICK...OR NEAR DAYTON...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM ALSO HAS SOME WEAK ROTATION AND FUNNEL CLOUDS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN LIBERTY...DAYTON...KENEFICK...DAYTON LAKES...TARKINGTON PRAIRIE AND MOSS HILL. LAT...LON 3002 9483 3003 9496 3037 9501 3033 9470 TIME...MOT...LOC 1555Z 187DEG 13KT 3010 9489
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:00 AM CDT | Small Craft Advisory | HGX | 58 hr | |
| Jun 27, 10:53 AM CDT | Special Weather Statement | HGX | Liberty | 37 min |
| Jun 27, 10:56 AM CDT | Special Weather Statement | HGX | Liberty | 49 min |
| Jun 27, 11:45 AM CDT | Tornado Warning | HGX | Liberty | 45 min |
| Jun 27, 11:53 AM CDT | Tornado Warning | HGX | Liberty | 20 min |
| Jun 27, 12:46 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.